MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported during the intraocular lens implantation they were unable to successfully load the lens into the cartridge.The lens was final loaded using the long angle forceps.Then the injector probe kept passing over or under the iol without advancing it.The injector plunger was slightly bent up.The lens was inspected and there were no scratches on the lens.So they enlarged the corneal incision to about 6mm, and manually delivered the lens into the anterior chamber.Then closed the incision with 3 interrupted 10-0 nylon sutures.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16598450
Report Number1119421-2023-00520
Device Sequence Number14559596
Product Code HQL
UDI-Device Identifier00380650141309
UDI-Public00380650141309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.340
Device Lot Number15343729
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LONG-ANGLED MCPHERSON FORCEPS; MONARCH II IOL CARTRIDGE B; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown